MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000095
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The wet combined pak was visually inspected.The folded aspiration line at the entrance of the tubing insertion to the probe engine inside the rear shell was observed.The kink on the tubing happened during assembling the rear shell to the probe engine.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified, all corresponding production release specifications defined in the device master record were met.The most likely root cause for the customer¿s event is a manufacturing defect.The vitrectomy probe has a rear shell meant to improve the ergonomics of the handpiece, however, if the rear shell is improperly installed, it will result in the customers reported event.Based on the results of the investigation, no additional manufacturing or actions are required at this time.Current complaint tracking shows no adverse trends associated with this product or the reported failure mode.The observed kink in the aspiration tubing is mitigated through existing in-process controls whereby each probe undergoes a leak and flow test after final assembly to identify and prevent release of nonconforming units, including those with aspiration line kinks.Additionally, operators receive routine training on the probe assembly process to ensure proper technique and consistent assembly performance.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.No adverse trends have been observed associated with the reported product and event.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the cutter was not properly aspirated during surgery.Replaced only the cutter did not improve, and the pack was replaced, the surgery was completed on same day.There was no patient impact.

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25311689
Report Number1644019-2026-02830
Device Sequence Number5495972
Product Code LRO
UDI-Device Identifier00380650000958
UDI-Public(01)00380650000958(17)280131(11)260209(10)17WJYH
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000095
Device Lot Number17WJYH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown